Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

On the resolution of relative Thue equations


Authors: István Gaál and Michael Pohst
Journal: Math. Comp. 71 (2002), 429-440
MSC (2000): Primary 11Y50; Secondary 11D59
DOI: https://doi.org/10.1090/S0025-5718-01-01329-1
Published electronically: June 29, 2001
MathSciNet review: 1863012
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

An efficient algorithm is given for the resolution of relative Thue equations. The essential improvement is the application of an appropriate version of Wildanger's enumeration procedure based on the ellipsoid method of Fincke and Pohst.

Recently relative Thue equations have gained an important application, e.g., in computing power integral bases in algebraic number fields. The presented methods can surely be used to speed up those algorithms.

The method is illustrated by numerical examples.


References [Enhancements On Off] (What's this?)

  • 1. A.Baker, Transcendental number theory, Cambridge University Press, 1975. MR 54:10163
  • 2. A.Baker & H.Davenport, The equations $3x^{2}-2=y^{2}$ and $8x^{2}-7=z^{2}$, Quart. J. Math. Oxford 20 (1969), 129-137. MR 40:1333
  • 3. A.Baker & G.Wüstholz, Logarithmic forms and group varieties, J. Reine Angew. Math. 442 (1993), 19-62. MR 94i:11050
  • 4. Y.Bilu & G.Hanrot, Solving Thue equations of high degree, J. Number Theory 60 (1996), 373-392. MR 97k:11040
  • 5. Y.Bilu & G.Hanrot, Thue equations with composite fields, Acta Arith. 88 (1999), 311-326. MR 2000c:11047
  • 6. Y.Bugeaud & K.Gyory, Bounds for the solutions of Thue-Mahler equations and norm form equations, Acta Arith. 74 (1996), 273-292. MR 97b:11046
  • 7. M. Daberkow, C.Fieker, J.Klüners, M.Pohst, K.Roegner & K.Wildanger, KANT V4, J. Symbolic Comp. 24 (1997), 267-283. MR 99g:11150
  • 8. U.Fincke & M.Pohst, Improved methods for calculating vectors of short length in a lattice, including a complexity analysis, Math. Comp. 44 (1985), 463-471. MR 86e:11050
  • 9. I.Gaál, Computing all power integral bases in orders of totally real cyclic sextic number fields, Math. Comp. 65 (1996), 801-822. MR 96g:11155
  • 10. I.Gaál, Computing elements of given index in totally complex cyclic sextic number fields, J. Symbolic Comp. 20 (1995), 61-69. MR 97a:11173
  • 11. I.Gaál, Application of Thue equations to computing power integral bases in algebraic number fields, Lecture Notes in Computer Science 1122, Proc. Conf. ANTS II, Talence, France, 1996, Springer, 1996, pp. 151-155. MR 97m:11130
  • 12. I.Gaál, Solving index form equations in fields of degree nine with cubic subfields, J. Symbolic Comp. 30 (2000), 181-193. CMP 2000:17
  • 13. I.Gaál & M.Pohst, On the resolution of index form equations in sextic fields with an imaginary quadratic subfield, J. Symbolic Comp. 22 (1996), 425-434. MR 97m:11161
  • 14. A.Petho, On the resolution of Thue inequalities, J. Symbolic Comp. 44 (1987), 103-109. MR 89b:11030
  • 15. A.Petho & R.Schulenberg, Effektives Lösen von Thue Gleichungen, Publ. Math. (Debrecen) 34 (1987), 189-196. MR 89c:11044
  • 16. M.Pohst, Computational Algebraic Number Theory, DMV Seminar Band 21, Birkhäuser Verlag, Basel-Boston-Berlin, 1993. MR 94j:11132
  • 17. N.P.Smart, The solution of triangularly connected decomposable form equations, Math. Comp. 64 (1995), 819-840. MR 95f:11110
  • 18. N.P.Smart, Thue and Thue-Mahler equations over rings of integers, J. London Math. Soc. (2) 56 (1997), 455-462. MR 99d:11031
  • 19. B.M.M. de Weger, Algorithms for diophantine equations, CWI Tract 65., Amsterdam, 1989. MR 90m:11205
  • 20. B.M.M. de Weger, A Thue equation with quadratic integers as variables, Math. Comp. 64 (1995), 855-861. MR 95f:11020
  • 21. K. Wildanger, Über das Lösen von Einheiten- und Indexformgleichungen in algebraischen Zahlkörpern mit einer Anwendung auf die Bestimmung aller ganzen Punkte einer Mordellschen Kurve, Dissertation, Technical University, Berlin, 1997.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11Y50, 11D59

Retrieve articles in all journals with MSC (2000): 11Y50, 11D59


Additional Information

István Gaál
Affiliation: University of Debrecen, Mathematical Institute, H–4010 Debrecen Pf.12., Hungary
Email: igaal@math.klte.hu

Michael Pohst
Affiliation: Technische Universität Berlin, Fakultät II, Institut für Mathematik, Straße des 17. Juni 136, 10623 Germany
Email: pohst@math.tu-berlin.de

DOI: https://doi.org/10.1090/S0025-5718-01-01329-1
Keywords: Relative Thue equation, Baker's method, reduction, enumeration
Received by editor(s): April 3, 1998
Received by editor(s) in revised form: May 5, 1999
Published electronically: June 29, 2001
Additional Notes: Research of the first author was supported in part by Grants 16791 and 16975 from the Hungarian National Foundation for Scientific Research.
Research of the second author was supported by the Deutsche Forschungsgemeinschaft.
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society